Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 54, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 8, 2007, 2:47 AM EDT for 4 counties in Florida. It took effect at May 8, 2007, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 2:47 AM EDT (06:47 UTC)
- In effect from
- May 8, 2007, 11:00 AM EDT
- Expired
- May 8, 2007, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 6.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 080647 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 247 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING 11 AM THROUGH 6 PM FOR ALL ZONES EXCEPT MAINLAND MONROE FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ063-066-081500- /O.UPG.KMFL.FW.A.0031.070508T1700Z-070509T0000Z/ /O.NEW.KMFL.FW.W.0054.070508T1500Z-070508T2200Z/ GLADES-HENDRY- 247 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON FOR GLADES AND HENDRY COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHERLY WINDS WILL WILL KEEP DEW POINTS IN THE UPPER 40S UNTIL THE WINDS SHIFT AND BECOME MORE WESTERLY OFF OF THE GULF OF MEXICO THIS AFTERNOON. RELATIVE HUMIDITIES CAN BE EXPECTED TO FALL BELOW 35 PERCENT BY 11 AM AND PERSIST FOR SEVERAL HOURS BEFORE THE WESTERLY FLOW OFF OF THE GULF INCREASES THE RELATIVE HUMIDITIES LATE THIS AFTERNOON. INCREASED DISPERSION VALUES CAN ALSO BE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ067>074-081500- /O.NEW.KMFL.FW.W.0054.070508T1500Z-070508T2200Z/ PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN COLLIER- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN- 247 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON FOR 4 OF MORE CONSECUTIVE HOURS FOR PALM BEACH WESTERN ...PALM BEACH EASTERN...WESTERN COLLIER...EASTERN COLLIER...WESTERN BROWARD...BROWARD METROPOLITAN...WESTERN DADE AND DADE METROPOLITAN COUNTIES. NORTHERLY WINDS WILL WILL KEEP DEW POINTS NEAR 50 IN THE INTERIOR TO THE LOWER TO MID 50S SOUTHEAST COAST UNTIL THE WINDS SHIFT AND BECOME MORE WESTERLY OFF OF THE GULF OF MEXICO THIS AFTERNOON. RELATIVE HUMIDITIES CAN BE EXPECTED TO FALL BELOW 35 PERCENT... POSSIBLY AS EARLY AS 11 AM AND PERSIST FOR SEVERAL HOURS BEFORE THE WESTERLY FLOW OFF OF THE GULF INCREASES THE RELATIVE HUMIDITIES LATE THIS AFTERNOON. INCREASED DISPERSION VALUES CAN ALSO BE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 081459 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 1059 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING 11 AM THROUGH 6 PM FOR ALL ZONES EXCEPT MAINLAND MONROE FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ063-066>074-082200- /O.CON.KMFL.FW.W.0054.070508T1500Z-070508T2200Z/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- 1059 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. DEWPOINTS HAVE DROPPED INTO THE 30S AND 40S ACROSS COLLIER...HENDRY...AND GLADES COUNTIES THIS MORNING ALLOWING RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT ACROSS THESE AREAS ALREADY. THESE CONDITIONS SHOULD PERSIST ACROSS GLADES AND HENDRY COUNTIES THIS AFTERNOON...WHILE GRADUAL INCREASES ARE EXPECTED ACROSS WESTERN COLLIER COUNTY AS THE WINDS SHIFT MORE WESTERLY ...BRINGING MORE MOISTURE INTO THE REGION FROM THE GULF OF MEXICO. BEFORE THIS HAPPENS...RELATIVE HUMIDITY VALUES WILL LIKELY DROP BELOW 25 PERCENT FOR SEVERAL HOURS...ESPECIALLY AWAY FROM THE COAST. ACROSS THE REST OF THE WARNING AREA...DEWPOINTS ARE SLOWLY DROPPING THROUGH THE UPPER 40S AND ARE EXPECTED TO DECREASE FURTHER THIS AFTERNOON. THIS SHOULD ALLOW THE OTHER WARNED AREAS TO SEE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR MORE THAN 4 HOURS THIS AFTERNOON. INCREASED DISPERSION VALUES CAN ALSO BE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 10:05 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 7, 10:05 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1005 PM EDT MON MAY 7 2007
.UPDATE...
THE CUT OFF UPPER LEVEL LOW WAS LOCATED OVER THE NORTHWEST
ATLANTIC WATERS THIS EVENING AND SHOULD CONTINUE TO DRIFT WEST TO
SOUTHWEST TONIGHT. THIS KEEP THE STEERING FLOW IN A NORTHERN
DIRECTION OVER THE CWA TONIGHT ALLOWING FOR DRIER AIR OVER NORTH
FLORIDA TO WORK DOWN INTO SOUTH FLORIDA OVERNIGHT. SO THE DEW
POINTS IN THE 40S OVER THE INTERIOR AREAS AND 50S ALONG THE EAST
COAST AREAS SHOULD REMAIN STEADY OVERNIGHT. THE INTERIOR AREAS
SHOULD ALSO DECOUPLE TONIGHT ALLOWING FOR THE TEMPS TO DROP DOWN
CLOSE TO THE DEW POINTS. THEREFORE...HAVE LOWER THE LOW TEMPS BY
ONE CAT TO AROUND 50 OVER THE NORTHERN INTERIOR AREAS AND TO THE
LOWER TO MID 50S OVER THE SOUTHERN INTERIOR AREAS OF THE CWA FOR
TONIGHTS LOWS. THIS WILL BE CLOSE TO THE RECORD LOWS TONIGHT WHICH
ARE:
CITIES FORECAST LOWS RECORD LOWS
NAPLES 57 53 (1962)
IMMOKALEE 49 50 (1992)
LA BELLE 48 48 (1992)
DEVILS GARDEN 48 45 (1992)
MOORE HAVEN 54 49 (1992)
CLEWISTON 59 51 (1992)
ISOLATED SHOWERS HAVE ALSO DEVELOPED OVER THE NEAR-SHORE ATLANTIC
WATERS OF SOUTH FLORIDA THIS EVENING. THESE SHOWERS SHOULD
CONTINUE OVERNIGHT...DUE TO THE NORTH TO NORTHEAST WINDS OVER THE
ATLANTIC WATERS AND THE NORTH TO NORTHWEST WINDS OVER THE EAST
COAST LAND AREAS. SO HAVE ADDED A ISOLATED SHOWERS TO THE ATLANTIC
WATERS TONIGHT...AND ALSO MENTION A FEW SPRINKLES FOR THE EAST
BEACHES TONIGHT ENCASE ONE OR TWO OF THEM MOVE ONSHORE BEFORE DISSIPATING.
BRUSH FIRES THAT ARE BURNING NEAR THE WEST TOLL GATE ON ALLIGATOR
ALLEY AND IN SOUTHERN LEE COUNTY SHOULD CONTINUE TO WORK INTO THE
METRO AREAS OF COLLIER COUNTY TONIGHT. SO HAVE ADDED PATCHY SMOKE
TO THE FORECAST FOR THIS AREA FOR TONIGHT.
THE WINDS OVER THE ATLANTIC WATERS HAVE BEEN SLOWLY COMING DOWN
THIS EVENING AND SHOULD CONTINUE TO DECREASE THROUGH THE OVERNIGHT
HOURS TO 15 TO 20 KNOTS. HOWEVER...BUOY 41010 WAS REPORTING 20
FEET AT 14 SECONDS AND BUOY 41009 WAS REPORTING 13 FEET AT 16
SECONDS. THIS INDICATES THAT LARGE SWELLS WILL WORK INTO THE CWA
ATLANTIC WATERS AND AFFECT THE ATLANTIC BEACHES OF SOUTH FLORIDA
OVERNIGHT. SO WILL CONTINUE THE SCA FOR SEAS IN THE ATLANTIC
WATERS AND THE SCEC FOR THE BAY...AND THE HIGH SURF ALONG WITH THE
COASTAL FLOODING FOR THE EAST COAST BEACHES OVERNIGHT. FOR MORE
INFORMATION ON THE HIGH SURF ADV AND THE COASTAL FLOODING WARNING
REFER TO THE CFW STATEMENT.
FOR REST OF THE CWA WATERS...PLAN ON KEEPING A SCEC UP FOR THE
LAKE OKEECHOBEE WATERS TONIGHT...DUE TO THE 15 TO 20 KNOTS WINDS
OVER LAKE THIS EVENING. FOR THE GULF SIDE...PLAN ON PUTTING UP A
SCEC FOR THE OFFSHORE GULF WATERS...AS THE WINDS HAVE BEEN BLOWING
AT 15 TO 20 KNOTS AND SHOULD REMAIN THERE THROUGH REST OF TONIGHT.
REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLAN.
&&
MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD WARNING UNTIL 8 AM EDT TUESDAY FOR FLZ068-FLZ072-
FLZ074.
HIGH SURF ADVISORY UNTIL 8 PM EDT TUESDAY FOR FLZ068-FLZ072-
FLZ074.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ068-FLZ072-
FLZ074.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR FLZ063-FLZ066.
RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR FLZ069.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT TUESDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 61 81 62 83 / 10 - 10 10
FORT LAUDERDALE 62 81 64 83 / 10 - 10 10
MIAMI 60 82 63 84 / - - 10 10
NAPLES 57 78 63 82 / - - 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD WARNING UNTIL 8 AM EDT TUESDAY FOR FLZ068-FLZ072-
FLZ074.
HIGH SURF ADVISORY UNTIL 8 PM EDT TUESDAY FOR FLZ068-FLZ072-
FLZ074.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR FLZ063-FLZ066.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT TUESDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
BAXTERHazardous weather outlook, May 7, 11:00 AM EDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT MON MAY 7 2007 FLZ063-066>075-080000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1100 AM EDT MON MAY 7 2007 ...COASTAL FLOOD WARNING EAST COAST TONIGHT... ...HIGH SURF ADVISORY EAST COAST THROUGH TUESDAY EVENING... ...WIND ADVISORY EAST COAST THROUGH THIS EVENING... ...HIGH RISK OF RIP CURRENTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WIND: NORTHEASTERLY WINDS BEHIND A COLD FRONT THAT PASSED THROUGH SOUTH FLORIDA EARLIER TODAY WILL INCREASE TO 20 TO 25 KNOTS OVER THE ATLANTIC WATERS AND THE COASTAL AREAS WITH HIGHER GUSTS AROUND 35 KNOTS POSSIBLE PARTICULARLY DURING THE DAY TODAY. GUSTS OVER 20 KNOTS WILL BE POSSIBLE OVER LAKE OKEECHOBEE, BISCAYNE BAY AND THE OUTER GULF WATERS. WAVES: THE NORTHEAST WINDS OF 20 TO 25 KNOTS, COMBINED WITH AN INCREASING NORTHEAST SWELL, WILL INCREASE GULF STREAM SEAS TO 12 FEET OR HIGHER THIS AFTERNOON WITH SEAS REACHING AS HIGH AS 15 TO 20 FEET OFFSHORE AND SLIGHTLY LESS ALONG THE IMMEDIATE COAST TONIGHT. THE SEAS WILL ALLOW LARGE BREAKING WAVES ALONG THE ATLANTIC COAST IN EXCESS OF 10 FEET TO DEVELOP. MAJOR BEACH EROSION WILL OCCUR AND THE SURF WILL BECOME VERY HAZARDOUS. THE WORST CONDITIONS ARE EXPECTED TONIGHT BUT CONDITIONS WILL CONTINUE TO DETERIORATE THIS AFTERNOON INTO TONIGHT. MARINERS NEED TO EXERCISE EXTREME CAUTION IF VENTURING INTO THE OPEN ATLANTIC. SEAS WILL BE EXTREMELY HIGH AND VERY ROUGH AT THE MOUTHS OF BAYS AND INLETS LEADING TO THE OPEN OCEAN. FLOODING: THE COMBINATION OF THE LARGE BREAKING WAVES WITH HIGH TIDE AROUND MIDNIGHT TONIGHT COULD RESULT IN MINOR COASTAL FLOODING WITH WATER REACHING STRUCTURES OR EVEN ROADS ALONG THE BEACH FRONT. RIP CURRENTS: THERE WILL BE A HIGH RISK CURRENTS TODAY THROUGH WEDNESDAY. THE NORTHEAST WINDS OF 20 TO 25 KNOTS, COMBINED WITH THE INCREASING NORTHEAST SWELL, WILL CREATE A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THOUGH WINDS WILL SHIFT TO THE WEST AND GRADUALLY DECREASE TUESDAY THROUGH WEDNESDAY, THE MODERATE TO LARGE NORTHEAST SWELLS WILL CONTINUE, KEEPING THE RISK OF RIP CURRENTS ELEVATED FOR THE ATLANTIC BEACHES THROUGH THE PERIOD. THE SWELLS WILL ALSO KEEP THE GULF STREAM SEAS QUITE HIGH, WITH SEAS EXPECTED TO REMAIN AT 7 FEET OR HIGHER THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, May 8, 1:51 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
151 AM EDT TUE MAY 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM HIGH SURF JUPITER 26.93N 80.10W
05/08/2007 PALM BEACH FL LAW ENFORCEMENT
HIGH SWELLS OF 10 TO 15 FEET ARE CAUSING COASTAL FLOODING
NEAR JUPITER INLET. A LIFE GUARD OFFICE AND GARAGE IS
SLIDING INTO THE SURF. ATTEMPTS TO SHORE UP THE BUILDING
HAVE BEEN SUSPENDED. ALSO ABOUT 100 FEET OF COAST HAS
BEEN ERODED AND THE ROAD LEADING TO THE SOUTH SIDE OF
JUPITER INLET IS UNDER WATER AND IS CLOSED.
&&
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:48 PM EDT | Dense Smoke Advisory | MFL | Collier | 5 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.